Alert archive / Georgia / Tornado Warnings in 2009
Tornado Warning 95, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Dec 2, 2009, 1:48 PM EST for Irwin County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2009, 1:48 PM EST (18:48 UTC)
- Expired
- Dec 2, 2009, 2:15 PM EST
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Irwin County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 2, 10:32 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 021848
TORTAE
GAC155-021915-
/O.NEW.KTAE.TO.W.0095.091202T1848Z-091202T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
148 PM EST WED DEC 2 2009
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 215 PM EST
* AT 145 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO NEAR WRAY...OR NEAR AMBROSE...MOVING NORTHEAST
AT 40 MPH.
* THE TORNADO WILL BE NEAR...
RURAL EASTERN IRWIN COUNTY AT 200 PM EST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR NORTHWEST FLORIDA AND SOUTH CENTRAL GEORGIA.
&&
LAT...LON 3164 8301 3162 8303 3161 8303 3160 8305
3156 8305 3148 8311 3147 8313 3148 8321
3167 8315 3167 8300
TIME...MOT...LOC 1848Z 214DEG 36KT 3158 8306
$$
14-MROCZKAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Dec 2, 10:52 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Dec 2, 10:52 AM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1052 AM EST WED DEC 2 2009
...THREAT FOR SEVERE WEATHER CONTINUES THIS AFTERNOON FOR SOUTH
GEORGIA AND FLORIDA BIG BEND...
.UPDATE...WILL BE BRIEF WITH CONTINUING SEVERE WEATHER. EVENT
CURRENTLY ON TRACK WITH BAND OF STRONG TO OCCASIONALLY SEVERE
THUNDERSTORMS. SHEAR PARAMATERS REMAIN EXCEPTIONAL WITH SFC
INSTABILITY CONTINUING TO BE THE LIMITING FACTOR. EASTERN BIG BEND
MAY BE ABLE TO REALIZE A BIT MORE SFC INSTABILITY THROUGH THE
AFTERNOON.
ALONG THE COAST...WINDS HAVE BEEN GUSTING UP TO 40 KNOTS IN THE
WAKE OF THE CONVECTIVE BAND AS THE SFC LOW DEEPENS OVER
MISSISSIPPI. STRONG ONSHORE FLOW WILL CONTINUE THROUGH TONIGHT
WITH NO CHANGES MADE TO THE COASTAL FLOOD WARNINGS AND MARINE
HEADLINES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 71 48 63 42 55 / 100 10 0 10 40
PANAMA CITY 73 51 63 43 55 / 100 10 0 10 30
DOTHAN 70 45 61 37 53 / 100 10 0 10 20
ALBANY 70 45 62 37 53 / 100 10 0 10 30
VALDOSTA 72 49 65 40 55 / 100 20 0 10 50
CROSS CITY 76 55 69 46 59 / 100 20 0 10 50
APALACHICOLA 71 53 63 46 57 / 100 10 0 10 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BAKER...CALHOUN...CLAY...COLQUITT...DECATUR...DOUGHERTY...
EARLY...GRADY...LEE...MILLER...MITCHELL...QUITMAN...
RANDOLPH...SEMINOLE...TERRELL...THOMAS...WORTH.
FL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...FRANKLIN...GADSDEN...
GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
LEON...LIBERTY...WAKULLA...WASHINGTON.
HIGH SURF ADVISORY UNTIL 1 AM EST THURSDAY FOR THE FOLLOWING
ZONES: FRANKLIN.
HIGH SURF WARNING UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: BAY...COASTAL WALTON...GULF.
GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY
FOR THE FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS
FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL
OUT TO 20 NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON
BEACH OUT 20 NM...COASTAL WATERS FROM APALACHICOLA TO
DESTIN FL OUT 20 NM...WATERS FROM SUWANNEE RIVER TO
APALACHICOLA FL FROM 20 TO 60 NM...WATERS FROM APALACHICOLA
TO DESTIN FL FROM 20 TO 60 NM.
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
NM.
&&
CAMPHazardous weather outlook, Dec 2, 4:17 AM EST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 417 AM EST WED DEC 2 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-031100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 417 AM EST WED DEC 2 2009 /317 AM CST WED DEC 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...A COASTAL FLOOD WARNING REMAINS IN EFFECT THROUGH THURSDAY MORNING FROM WALTON COUNTY TO THE SUWANNEE RIVER... ...A HIGH SURF WARNING TONIGHT THROUGH THURSDAY MORNING FOR WALTON...BAY AND GULF COUNTIES... ...A HIGH SURF ADVISORY TONIGHT THROUGH THURSDAY MORNING FOR FRANKLIN COUNTY... ...A GALE WARNING REMAINS IN EFFECT FROM 1 AM EST UNTIL 7 PM EST WEDNESDAY FROM DESTIN EASTWARD TO APALACHICOLA OUT TO 60 NAUTICAL MILES... ...A GALE WARNING REMAINS IN EFFECT FROM 7 AM EST TO 7 PM EST WEDNESDAY FROM APALACHICOLA EASTWARD TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY FROM DESTIN EASTWARD TO APALACHICOLA OUT TO 60 NAUTICAL MILES... ...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 AM EST WEDNESDAY FROM APALACHICOLA EASTWARD TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... ...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM EST (MIDNIGHT CST) THURSDAY MORNING FOR SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE...SOUTHWESTERN GEORGIA...AND WESTERN SECTIONS OF THE FLORIDA BIG BEND... ALSO...A TORNADO WATCH IS NOW IN EFFECT UNTIL 11 AM EST (10 AM CST) FOR ALL OF THE FLORIDA PANHANDLE...SOUTHEAST ALABAMA...WESTERN SECTIONS OF SOUTHWEST GEORGIA...WESTERN SECTIONS OF THE FLORIDA BIG BEND...AND THE ADJACENT COASTAL WATERS FROM APALACHEE BAY WESTWARD. A STRONG LOW PRESSURE SYSTEM LOCATED OVER SOUTHERN LOU SIANNA WILL RACE NORTHEASTWARD TO THE MID MISSISSIPPI VALLEY TODAY WITH WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP ACROSS THE REGION... GRADUALLY BECOMING LESS NUMEROUS FROM WEST TO EAST DURING THE LATE AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...ISOLATED TORNADOES...LARGE HAIL AND FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AFTER A BRIEF RESPITE IN THE WEATHER THURSDAY INTO FRIDAY...A GULF LOW IS FORECAST TO REMAIN A FEW HUNDRED MILES OFFSHORE AS IT TRANSLATES EASTWARD FROM SOUTH OF NEW ORLEANS TO SOUTH OF APALACHICOLA FRIDAY NIGHT. THIS LOW WILL THEN LIFT RAPIDLY TO THE NORTHEAST CROSSING CENTRAL FLORIDA AND OFF THE MID ATLANTIC STATES BY 00Z SUN. SATURDAY WILL BE ANOTHER COLD RAW DAY WITH RAIN ENDING IN THE AFTERNOON AS THE LOW PULLS AWAY TO OUR EAST. SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH SUNDAY AND REMAINS WITH US THROUGH EARLY NEXT WEEK WITH ZONAL FLOW ALOFT. THE NEXT LOW PRESSURE SYSTEM IS FORECAST TO BEGIN TO SPREAD RAIN INTO OUR CWA TUESDAY NIGHT THROUGH WEDNESDAY. TEMPERATURES WILL BE BELOW NORMAL THROUGH TUESDAY WITH NEAR NORMAL TEMPS ON WEDNESDAY. A COLD RAIN IS EXPECTED WITH MIN TEMPS IN THE MID TO UPPER 30S AWAY FROM THE COAST. SUNDAY MORNING SHOULD SEE THE COLDEST TEMPS WITH LOWER TO MID 30S COMMON. THEN MIN TEMPS GRADUALLY MODERATE TO THE MID 40S BY WEDNESDAY MORNING. MAX TEMPS WILL BE IN THE 50S SATURDAY WARMING TO THE UPPER 60S TO LOWER 70S ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
In the hours before
Special weather statement, Dec 2, 9:22 AM EST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 922 AM EST WED DEC 2 2009 ALZ068-FLZ007-009-021500- GENEVA-HOLMES-INLAND WALTON- 822 AM CST WED DEC 2 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN SOUTHEAST ALABAMA...AND NORTHERN HOLMES AND NORTHEAST WALTON COUNTIES IN THE FLORIDA PANHANDLE... * UNTIL 900 AM CST AT 818 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF HOWELLS...OR 15 MILES WEST OF GENEVA...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTHEAST OF SAMSON BY 835 AM CST. 5 MILES NORTHWEST OF GENEVA BY 840 AM CST. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM HAS BEEN SHOWING SOME WEAK ROTATION. REMEMBER A TORNADO WATCH REMAINS IN EFFECT FOR THE REGION. PEOPLE IN GENEVA...NORTHERN HOLMES AND NORTHERN WALTON COUNTIES... INCLUDING THE CITY OF GENEVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, Dec 2, 9:43 AM EST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 943 AM EST WED DEC 2 2009 FLZ013>017-026-027-021530- CALHOUN-FRANKLIN-GADSDEN-GULF-LEON-LIBERTY-WAKULLA- 943 AM EST WED DEC 2 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN...FRANKLIN... GADSDEN...GULF...LEON...LIBERTY AND WAKULLA COUNTIES... * UNTIL 1030 AM EST/930 AM CST/ AT 940 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 23 MILES NORTHEAST OF PORT ST. JOE...MOVING NORTHEAST AT 50 MPH. WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS STORM. REMEMBER...A TORNADO WATCH REMAINS IN EFFECT. TORNADOES CAN DEVELOP QUICKLY WITH LITTLE WARNING. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 9-FOURNIER
Special weather statement, Dec 2, 10:43 AM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1043 AM EST WED DEC 2 2009 ALZ066>069-021645- DALE-GENEVA-HENRY-HOUSTON- 943 AM CST WED DEC 2 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALE...GENEVA...HENRY AND HOUSTON COUNTIES... * UNTIL 1045 AM CST AT 942 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF CLIO TO TAYLOR...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF OZARK TO 6 MILES SOUTHWEST OF DOTHAN...MOVING EAST AT 35 MPH. WINDS 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
Special weather statement, Dec 2, 11:03 AM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1103 AM EST WED DEC 2 2009 ALZ067-069-GAZ120>126-142>145-155>157-021700- BAKER-CALHOUN-CLAY-DECATUR-DOUGHERTY-EARLY-GRADY-HENRY-HOUSTON-LEE- MILLER-MITCHELL-QUITMAN-RANDOLPH-SEMINOLE-TERRELL- 1103 AM EST WED DEC 2 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...CALHOUN...CLAY... DECATUR...DOUGHERTY...EARLY...GRADY...HENRY...HOUSTON...LEE... MILLER...MITCHELL...QUITMAN...RANDOLPH...SEMINOLE AND TERRELL COUNTIES... * UNTIL NOON EST/1100 AM CST/ AT 1001 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF SHOWERS WITH VERY STRONG WINDS ALONG A LINE EXTENDING FROM GEORGETOWN TO 12 MILES WEST OF DONALSONVILLE...MOVING EAST AT 40 MPH. WINDS 50 TO 55 MPH AND POSSIBLE MINOR DAMAGE CAN BE EXPECTED WITH THIS WIND BAND. WINDS UP TO 55 MPH WERE REPORTED IN DOTHAN ALONG WITH DOWNED TREES. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
Special weather statement, Dec 2, 11:39 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1139 AM EST WED DEC 2 2009 FLZ015-018-026-027-021745- FRANKLIN-JEFFERSON-LIBERTY-WAKULLA- 1139 AM EST WED DEC 2 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FRANKLIN...JEFFERSON... LIBERTY AND WAKULLA COUNTIES... * UNTIL 1245 PM EST/1145 AM CST/ AT 1136 AM EST/1036 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF CRAWFORDVILLE TO 9 MILES NORTHEAST OF APALACHICOLA TO 10 MILES SOUTH OF APALACHICOLA...MOVING NORTHEAST AT 55 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
Special weather statement, Dec 2, 12:49 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1249 PM EST WED DEC 2 2009 FLZ018-019-028-021845- JEFFERSON-MADISON-TAYLOR- 1249 PM EST WED DEC 2 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON...MADISON AND TAYLOR COUNTIES IN THE EASTERN FLORIDA BIG BEND... * UNTIL 145 PM EST/1245 PM CST/ AT 1245 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTICELLO TO 10 MILES SOUTHEAST OF SAINT MARKS TO 40 MILES SOUTHEAST OF CARRABELLE. THIS LINE OF STORMS WAS MOVING EAST AT AROUND 35 MPH. THESE STORMS WILL BE NEAR... PERRY BY 130 PM EST. MADISON BY 130 PM EST. WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS... ESPECIALLY ALONG THE COAST OF TAYLOR COUNTY. IN ADDITION TO THE STRONG WINDS...VERY HEAVY RAINFALL IS OCCURRING WITH THESE STORMS WHICH MAY LEAD TO FLOODING OF STREETS AND LOW LYING AREAS. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. PEOPLE IN JEFFERSON...MADISON AND TAYLOR COUNTIES...INCLUDING THE CITIES OF MONTICELLO...PERRY AND MADISON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 8:26 AM EST | Tornado Warning | TAE | Early | 34 min |
| Dec 2, 8:51 AM EST | Tornado Warning | TAE | Early, Miller | 24 min |
| Dec 2, 11:31 AM EST | Areal Flood Advisory | TAE | Brooks, Grady, Thomas | 89 min |
Nearby
Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.